• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Post-SSRI shivers?

S

SoftserveSodium

New member
Joined
Mar 4, 2015
Messages
3
Over a year ago, I was on several medications for depression such as lexapro and zoloft. During that time period I would often get shivers, tremors and muscle twitches, among other side effects such as migraines and brain zaps, and sometimes even what I would describe as delirium rivaling a DPH overdose. I've had relatives who I haven't directly talked to about this, but also exhibited at the very least, the shivering I experienced. I obviously stopped taking these meds because, well, they weren't doing me any good and I didn't need them. They just made me feel worse.

Fast-forward to now. I'm very rarely depressed any more, my anxiety is much better, and generally everything has been going well as far as my mental health is concerned. But the shivers, and sometimes tremors too, still occasionally come back. I've researched this and found that it could be a muscle response to too much serotonin but since I never had it before SSRI's I don't think that's my problem. Has anyone else had this experience? Could it be permanent 5ht damage? Will I ever be shiver-free?
 
valleygirl

valleygirl

Well-known member
Joined
Apr 5, 2015
Messages
1,974
Location
Valley of dry bones
I am sorry, I don't know the answer to your question. I suppose it is possible, but I think you should talk to your doctor about it. I did have the brain zaps for awhile when I abruptly stopped taking Celexa, but they eventually stopped.
 
Kerome

Kerome

Well-known member
Joined
Sep 29, 2013
Messages
12,750
Location
Europe
I suppose you could try yoga, as a way of strengthening control of the muscles, nerves and so on? I've read a few book reviews where people make some amazing claims if you are willing to put in a serious amount of work and effort. Might be worth doing some research.
 
Top